How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. RK Your Own Question
Dr.  RK
Dr. RK, Doctor (MD)
Category: Health
Satisfied Customers: 2765
Experience:  M.B.B.S. , over 7 years of experience in the field of Medical practice
Type Your Health Question Here...
Dr. RK is online now
A new question is answered every 9 seconds

i have severe r leg pitting edema 4plus in a week or

This answer was rated:

i have severe r leg pitting edema   4plus      in a week or less my leg increased with edema
after meds like byetta & others i stopped them    it then turned hard i had all the tests
there ok the edems is increasing with severe pressure my foot is red & very white
now very poor R O M    & pain due to swelling   all in less than a week
i want to go to the ER i have good insurance thankyou Linda



Greetings and thank you for using justanswer,


what is your age?

How long are you having pitting edema?

Is it present on both side or one side?

What is the exact location?

What are the drugs you are taking?

Do you suffer from diabetes or hypertension or kidney or liver disease?

Did you have any investigation or consulted a doctor yet?

Customer: replied 7 years ago.
for years but not of this severty my lower leg is hard
only my right leg for now
my shin area & calf & foot
anti anxiety fast acting
lotensin inderal advair lantus insulin bioidentical hormone cream
was on byetta   i have diabetes 2 yrs
very controled HTN i check it 3 times a day
yes 3 visits 2 drs in the early am its worse @ nite
or while standing or eating or sitting if i eat certain foods
its worse



Thank you for the information,


There are some common causes of led edema which is pitting.The common ones are venous stasis, hypoproteinemia, lymphedema, electrolyte imbalance, etc.


As per the symptoms,there are chances that you are having such leg edema due to microvascular obstruction.The diabetes can commonly cause such symptoms over some years.


The other possibility can be the side effect of the drug lotensin which can cause peripheral angioedema.You may ask your doctor to change the drug to some other antihypertensive.


You should also have the relevant investigations done like blood urea, creatinine, liver function test, venous doppler, serum electrolytes to rule out other causes after consulting your doctor.


The treatment depends on the underlying cause.


Please visit here:


side effects of lotensin


Let me know if you have any doubt.


Thank you!

Dr. RK and 4 other Health Specialists are ready to help you



Thank you for the reply,


You need NOT consult an ER as per the symptoms described by you.

You may consult a doctor by morning without the need of any emergency.


Let me know if you have any doubt.


Thank you!